Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Emsam -- Experiences? BrightEyed+Blueberry

Posted by Mirabella on July 5, 2008, at 9:36:42

In reply to Re: Emsam -- Experiences? Mirabella, posted by BrightEyed+Blueberry on July 5, 2008, at 1:56:18

BrightEyed+Bluberry,
In response to your questions, Emsam has not had sexual side effects on me, and in that respect I'm very happy with the Emsam. Or if there are any effects, it is to make me more interested in sex than I would be without it. By contrast, Effexor left me very uninterested in sex.

When I've felt depressed lately while on Emsam I've felt like I did many, many years ago before I went on meds: sad, bleak, crying, suicidal thoughts (though never anywhere close to action). But no drugs or alcohol (that's never been my M.O.). The two differences are that, even when I'm feeling down on the Emsam, I have more energy and eat less than I did pre-meds. I'm happy to say that, even in this "stalled" Emsam phase, Emsam is not causing me to crave sweets or any other foods. When I was really feeling good on Emsam several weeks ago, I had tons of energy, was more social and self-confident and sunnier, but also easily agitated and with difficulty sleeping. So my hope is to just get back to that place, minus the insomnia and agitation.

I'm not sure what my Doctor is ultimately going to do. He's currently got me taking 2mg Lunesta for the insomnia caused by Emsam and wants me to take it every night for the time being. I think he's just in a wait and see mode. He hasn't mentioned anything about increasing the dosage to 9mg.

I dont't know whether I would consider going back on Wellbutrin, or Wellbutrin + Effexor. For many years I was on 300 mg Wellbutrin + 75 mg Effexor. I gained a lot of weight (approx. 40 lbs) and found it very difficult to take off. I went off the Effexor Nov. 07 largely to see if it would help me lose weight, and it did. The problem was that on Wellbutrin alone I eventually noticed the absence of the Effexor on my mood and started to feel increasingly down. So my doctor recommended Emsam, which he said he'd had some good experiences with on patients similar to me.

I have been surprised at how little info. there is about Emsam on the Internet. I guess that reflects how few people are on it, but it's very helpful to hear your experiences.

Mirabella


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Mirabella thread:837891
URL: http://www.dr-bob.org/babble/20080626/msgs/838153.html